Pravachol Congestive Heart Failure, Lef Org, Citizen Petition, American Journal of Cardiology, Journal of Cardiology
I felt it important to share the following information with everyone adversely affected by statins, and hope it permits all to live life more abundantly. Please see the complete article in LifeExtension Magazine: ... more »
I felt it important to share the following information with everyone adversely affected by statins, and hope it permits all to live life more abundantly. Please see the complete article in LifeExtension Magazine: *******/mag2008/feb2008_Alleviating-Congestive-Heart-Failure-With-Coenzyme-Q10_01.htm, as well as, Citizen Petition: Needed - A Change In The Labeling Of All Statin Drugs by Dr. Peter H. Langsjoen, MD, FACC a "Blue Ribbon" Board Certified Cardiologist from Tyler, Texas, who describes in detail the trouble with statins: “All statin drugs block the biosynthesis of both cholesterol and CoQ10, which explains statins’ common side effects of fatigue, muscle pain and muscle weakness, and a worsening of heart failure. When CoQ10 levels are lowered by statin drug therapy, one of the first changes to occur is a weakening of heart muscle function… In 2004, a study published in the American Journal of Cardiology showed that diastolic dysfunction (heart muscle weakness) occurred in 70% of previously normal patients treated with 20 mg a day of Lipitor® for six months. This heart muscle dysfunction was reversible with supplemental CoQ10. Heart failure that develops after years of statin drug therapy can be termed statin cardiomyopathy and may well be playing a role in the epidemic of congestive heart failure in the United States. In an effort to determine the prevalence of adverse effects from using statins, we studied 50 consecutive new patients, all of whom were taking a statin drug at the time of their initial visit. All 50 patients were found to have one or more side effects from statin therapy, so we discontinued their statin drugs and began supplemental CoQ10. Patients were followed for an average of 28 months with the following observations in the prevalence of adverse effects:
• A high prevalence of skeletal muscle pain and weakness at 64% on initial visit was reduced to 6% in follow-up.
• Fatigue decreased from 84% to 16%.
• Shortness of breath went from 58% down to 12%.
• Memory loss was reduced from 8% to 4%.
• Peripheral neuropathy decreased from 10% to 2%.
There were no adverse effects from stopping statin drug therapy with no cases of heart attack or stroke during follow-up. Overall, there was an improvement in heart muscle function on discontinuation of statin therapy and addition of supplemental CoQ10. However, due to powerful propaganda surrounding both cholesterol and statin drug therapy, many patients and physicians are afraid to stop statin therapy…Over the past five years, statins have become more potent, are being prescribed in higher doses, and are being used with reckless abandon in the elderly and in patients with "normal" cholesterol levels. We are in the midst of a CHF (Congestive Heart Failure) epidemic in the US with a dramatic increase over the past decade. Are we causing this epidemic through our zealous use of statins? In large part I think the answer is yes. We are now in a position to witness the unfolding of the greatest medical tragedy of all time - never before in history has the medical establishment knowingly (Merck & Co., Inc. has two 1990 patents combining CoQ10 with statins to prevent CoQ10 depletion and attendant side effects) created a life threatening nutrient deficiency in millions of otherwise healthy people, only to then sit back with arrogance and horrific irresponsibility and watch to see what happens - as I see two to three new statin cardiomyopathies per week in my practice.” Additionally, I have found the following newsletters/medical information helpful: